Alert archive / Ohio / Wind Advisories in 2022
Wind Advisory 7, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Apr 15, 2022, 3:06 AM EDT for 14 counties in Ohio. It took effect at Apr 15, 2022, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2022, 3:06 AM EDT (07:06 UTC)
- In effect from
- Apr 15, 2022, 12:00 PM EDT
- Expired
- Apr 15, 2022, 7:51 PM EDT
- In force
- 8 hr
- Issued by
- NWS Wilmington, OH
Counties Auglaize County, OH, Champaign County, OH, Clark County, OH, Darke County, OH, Delaware County, OH, Franklin County, OH, Hardin County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Shelby County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 91 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 3086 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
338 WWUS71 KILN 150706 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 306 AM EDT Fri Apr 15 2022 OHZ026-034-035-042>046-051-052-056-151600- /O.NEW.KILN.WI.Y.0007.220415T1600Z-220416T0000Z/ Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami- Champaign-Licking- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, and Newark 306 AM EDT Fri Apr 15 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of Central and West Central Ohio. * WHEN...From noon today to 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
295 WWUS71 KILN 151333 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 933 AM EDT Fri Apr 15 2022 OHZ026-034-035-042>046-051-052-056-152145- /O.CON.KILN.WI.Y.0007.220415T1600Z-220416T0000Z/ Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami- Champaign-Licking- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, and Newark 933 AM EDT Fri Apr 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of Central and West Central Ohio. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
689 WWUS71 KILN 151813 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 213 PM EDT Fri Apr 15 2022 OHZ053>055-160000- /O.EXA.KILN.WI.Y.0007.000000T0000Z-220416T0000Z/ Clark-Madison-Franklin OH- Including the cities of Springfield, London, West Jefferson, Plain City, and Columbus 213 PM EDT Fri Apr 15 2022 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Clark, Madison and Franklin OH Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ OHZ026-034-035-042>046-051-052-056-160000- /O.CON.KILN.WI.Y.0007.000000T0000Z-220416T0000Z/ Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami- Champaign-Licking- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, and Newark 213 PM EDT Fri Apr 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of Central and West Central Ohio. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
558 WWUS71 KILN 152351 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 751 PM EDT Fri Apr 15 2022 OHZ026-034-035-042>046-051>056-160100- /O.CAN.KILN.WI.Y.0007.000000T0000Z-220416T0000Z/ Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami- Champaign-Clark-Madison-Franklin OH-Licking- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, and Newark 751 PM EDT Fri Apr 15 2022 ...WIND ADVISORY IS CANCELLED... Wind gusts have decreased below advisory criteria therefore the wind advisory has been cancelled. Winds will continue to gust at times through the evening hours, however these winds are expected to stay under advisory levels. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Apr 15, 2:08 AM EDT, 58 minutes earlier.
Area forecast discussion, Apr 15, 2:08 AM EDT, 58 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 208 AM EDT Fri Apr 15 2022 .SYNOPSIS... Dry and breezy conditions will be in place for a large portion of the day on Friday. Low pressure over eastern Canada and an associated frontal system will bring showers back to the Ohio Valley Friday night. This will cause below normal temperatures through the weekend into early next week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Any residual wind gusts will continue to subside this evening. There will be some clouds mainly across the north associated with a weak disturbance. Went close to guidance for low temperatures tonight with lows in the upper 30s to lower 40s. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/... The next cold front begins to approach the region late on Friday. Models show a well-mixed boundary layer and increasing gradient due to the approaching front. This will cause gusty southwesterly wind Friday afternoon, once again nearing 40 mph north of Interstate 70. High temperatures will range from the mid-60s to near 70 degrees. Clouds will increase Friday evening. Guidance shows a northern stream shortwave north of the Interstate 70 corridor, and a southern stream disturbance heading through the Tennessee Valley. Have high chance to likely PoPs over most areas, but wouldn't be surprised if the most widespread shower activity focused on the northern and southern extremities of the forecast area. Due to the cloudy skies, expecting temperatures to only drop into the 40s by early Saturday morning. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Dry conditions are in store for the area for Easter weekend as weak surface high pressure moves into the CWA Saturday. Clouds clear out of the area Saturday late morning but temperatures still remain a bit cooler than climatological norms as northwesterly flow dominates with highs in the low 50s to the north and low 60s to the south. Sunday remains dry and cooler, with highs in the lower to mid 50s. Clouds build back into the area in the afternoon ahead of the next disturbance(s). There is good deterministic consensus that an upper level low moves eastward over Great Lakes area, dragging a weak cold front/ scattered/patchy pcpn across the Ohio Valley. However, the Euro/ Canadian also pick up on a wave of energy down to our south near the Tennessee Valley, which triggers some additional pcpn getting forced north into our southern CWA during this time period. Both systems seem to get a bit more organized as they move east of our area, increasing pcpn chances in our eastern counties Monday night into Tuesday. Looking ahead, models are pretty consistent on timing with the upper level feature moving over southern Ontario area Wednesday night/ Thursday morning, but lack consistency on how far south the trough will dig. This, in turn, influences where the surface low will end up and how far into the warm sector our area will be. The GFS is the most progressive with pushing the low into our area in terms of timing and is also significantly more moist than the Euro/Canadian/NBM solutions. Either way, models seem to agree that there will be a warm up by mid week and we should be back to seasonal temperatures. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... For the overnight period, surface high pressure will extend across the Ohio Valley. Skies will be mostly clear. Surface winds will tick up from the south toward 12Z. Stronger winds aloft will result in a period of LLWS for the northern terminals until about 14Z when better diurnal mixing will commence. For today, a cold front to the northwest will make in roads as it moves southeast into the Great Lakes. Meanwhile, the surface high will also move east. The pressure gradient between these two systems, along with decent diurnal mixing, will bring another breezy to windy day. South to southwest winds will peak during the afternoon (18Z- 23Z). Sustained winds will range between 15 and 20 knots. Gusts along the Ohio River will be around 25 knots with 35 knots more likely for the northern terminals of KDAY/KCMH/KLCK. Clouds will increase and thicken in the afternoon. For tonight, moisture will pool ahead of the cold front. Meanwhile, an embedded disturbance to our southwest will ripple east along and south of the Ohio River. The combination of these two features will bring an increasing chance for showers. Ceilings will gradually lower into MVFR category with perhaps pockets of IFR developing late. Showers will produce locally MVFR visibilities. Winds will begin to diminish this evening but will remain locally gusty until about 06Z Saturday. The front is expected to bisect the region by 12Z Saturday. OUTLOOK...MVFR/IFR ceilings likely on Saturday. MVFR conditions possible on Monday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS... NEAR TERM...Novak SHORT TERM... LONG TERM...CA AVIATION...Hickman
Hazardous weather outlook, Apr 14, 8:06 PM EDT, 7 hours before
Hazardous Weather Outlook National Weather Service Wilmington OH 806 PM EDT Thu Apr 14 2022 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-074-160015- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking- Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Hocking- 806 PM EDT Thu Apr 14 2022 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Winds may gust up to 40 mph Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-160015- Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Butler-Warren-Clinton-Ross-Hamilton-Clermont-Brown-Highland-Adams- Pike-Scioto- 806 PM EDT Thu Apr 14 2022 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Temperatures on Saturday night into early Sunday morning will dip into the lower 30s. Frost and freezing temperatures will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.